MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV

RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV
Model Number RAO200E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Type of Reportable Event Malfunction
Event or Problem Description
On 13th july 2023, rayner received notification from its us affiliate company of an event that occurred following implantation of a rayone emv rao200e.The event description provided states that post-operatively the patient presented with toxic anterior segment syndrome (tass).
 
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that post-operatively the patient presented with toxic anterior segment syndrome (tass).The healthcare facility is reported to use reusable instruments expect for disposals like cannulas, phaco tips , ovd etc.The surgery is reported as being uncomplicated.The standard post-operative treatment course employed by the healthcare facility is that all patients get antibiotics, steroids , and nsaids for 4 weeks starting 3 days pre-op.They start at qid week 1 and taper down each week to qd at week 4.( qid , tid , bid and qd).They use bromofenac ( nsaid) prednisone ( steroid) and moxifloxacin as the antibiotic and all these evidently are in one drop regimens.The patient is reported to be doing well with their vision.The aetiology of tass may be multi-factorial with numerous potential causes including but not limited to; bacterial endotoxins or particulate contamination of balanced salt solutions, intraocular irrigating solutions with abnormal ph, osmolarity or ionic composition, denatured ophthalmic viscosurgical devices (ovd), intraocular medications (antibiotics in the irrigation solutions or intracameral antibiotics), topical ointments, inadequate sterilization of surgical instruments and tubing, inadequate flushing of instruments between cases resulting in build-up of ophthalmic viscosurgical devices (ovd), preservative and metallic precipitate.Every batch of iols manufactured by rayner are tested for endotoxin and bioburden.Rayner's endotoxin acceptable tolerances are derived from bs en iso 11979-08 (2017) ophthalmic implants - intraocular lenses part 8 fundamental requirements.We have set our own limits for bioburden as there is no standard that prescribes acceptable limits.A rayner microbiological cause for the onset of post-operative tass is therefore extremely unlikely.

Brand Name
RAYONE EMV
Common Device Name
RAYONE EMV
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key17423872
Report Number3012304651-2023-00086
Device Sequence Number18035361
Product Code HQL
UDI-Device Identifier05029867006746
UDI-Public(01)05029867006746
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/27/2024
Device Model NumberRAO200E
Device Catalogue NumberRAO200E
Device Lot Number072195450
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Initial Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale